Hail, Tom Green
- When
- May 29, 7:50 PM CST to 7:51 PM CST
- Where
- Tom Green County, San Angelo
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.467, -100.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 29, 5:54 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 654 PM CDT MON MAY 29 2006 .UPDATE... GIVEN RADAR TRENDS THE FORECAST WAS UPDATED TO CARRY A MENTION OF ISOLATED THUNDERSTORMS THIS EVENING ACROSS THE AREA ROUGHLY WEST OF A LINE FROM ABILENE TO COLEMAN TO OZONA. && .PREV DISCUSSION... (ISSUED 622 PM CDT MON MAY 29 2006) AVIATION... APPARENTLY...THE 99 DEGREE READING WE HIT HERE IN SAN ANGELO WAS OUR CONVECTIVE TEMP...AS FIRST A DECENT CU FIELD DEVELOPED OVERHEAD AND NOW STARTING TO SEE A FEW ISOLATED ECHOS APPEARING FROM SURROUNDING RADARS. WILL INSERT A TEMPO TSTM GROUP INTO THE KSJT TAF FOR THE NEXT FEW HOURS...BUT THINK THE ACTIVITY SHOULD BE ON DECLINE BY 02Z. GIVEN THE +40 DEGREE TEMP AND DEWPOINT SPREAD...STRONG WINDS WILL BE THE BIGGEST ISSUE FOR PEOPLE FLYING NEAR SAN ANGELO. PREV DISCUSSION... (ISSUED 328 PM CDT MON MAY 29 2006) SHORT TERM... UPPER RIDGE STRETCHES THROUGH CENTRAL TEXAS THIS AFTERNOON WITH AN UPPER TROUGH AXIS NOTED FROM NORTHEAST TEXAS TO THE LOWER RIO GRANDE VALLEY. GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS NOW OCCURRING OVER MUCH OF THE EASTERN HALF OF THE STATE ASSOCIATED WITH THIS SYSTEM. DRYLINE IS LOCATED JUST WEST OF THE FORECAST AREA THIS AFTERNOON AND SHOULD SEE A REPEAT OF LAST SEVERAL EVENINGS AS STORMS FORM ALONG THE DRYLINE AND DRIFT EAST. HAVE LEFT A CHANCE OF RAINFALL OVER THE WESTERN HALF OF THE CWA FOR THIS EVENING. LONG TERM... WEAK FRONTAL BOUNDARY WILL CONTINUE TO SLIDE SOUTH INTO THE AREA THROUGH MIDWEEK AS AN UPPER LOW CUTS OFF FROM THE MAIN FLOW ALOFT AND TRACKS WEST ACROSS SOUTH TEXAS. THIS UPPER LOW SYSTEM WILL BRING A CHANCE OF RAINFALL TO MAINLY THE SOUTHERN SECTIONS OF THE CWA THROUGH THURSDAY. AS AN UPPER RIDGE BUILDS INTO THE AREA FROM THE WEST THE UPPER LOW WILL BE PUSHED INTO NORTHERN MEXICO AND NORTHEASTERLY WINDS ALOFT WILL BRING AN END TO PRECIPITATION BY FRIDAY. DRY WEATHER WILL CONTINUE THROUGH THE COMING WEEKEND AND TEMPERATURES WILL WARM. SJT WATCHES/WARNINGS/ADVISORIES... NONE. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 318 PM CDT MON MAY 29 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 318 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED THUNDERSTORMS MAY DEVELOP ON AND EAST OF A SURFACE DRYLINE LATER THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF A LINE FROM SONORA TO THROCKMORTON. ALTHOUGH WE DO NOT ANTICIPATE ANY SEVERE THUNDERSTORMS...ONE OR TWO MAY EXCEED SEVERE LIMITS WITH LARGE HAIL AND WIND GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN UPPER- LEVEL DISTURBANCE MAY MOVE WEST ACROSS SOUTH CENTRAL TEXAS BEGINNING WEDNESDAY. SLOW-MOVING THUNDERSTORMS WITHIN THIS DISTURBANCE MAY PRODUCE HEAVY RAINFALL WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 10. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 635 PM CDT MON MAY 29 2006 TXZ072-300030- TOM GREEN TX- 635 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR TOM GREEN COUNTY... AT 634 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER MATHIS FIELD...MOVING NORTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SAN ANGELO AND WALL BY 650 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 651 PM CDT MON MAY 29 2006 TXZ071>073-300030- TOM GREEN TX-CONCHO TX-IRION TX- 651 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR TOM GREEN...CONCHO AND IRION COUNTIES... AT 648 PM CDT...ISOLATED...BUT STRONG THUNDERSTORMS...WERE SCATTERED ACROSS THE SOUTHERN CONCHO VALLEY. EACH STORM IS DRIFTING NORTHEAST AT LESS THAN 5 MPH...AND WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 50 MPH. AT 648 PM CDT...THE STORMS WERE LOCATED OVER EXTREME SOUTHEAST SAN ANGELO...NEAR VERIBEST...JUST SOUTHWEST OF WATER VALLEY...JUST SOUTH OF HIGHWAY 87 NEAR THE TOM GREEN AND CONCHO COUNTY LINE...AND OVER NORTH CENTRAL IRION COUNTY. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP ELSEWHERE ACROSS THE CONCHO VALLEY THROUGH 8 PM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT MON MAY 29 2006 TXZ071>073-300100- TOM GREEN TX-CONCHO TX-IRION TX- 725 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR TOM GREEN...CONCHO AND IRION COUNTIES... AT 725 PM CDT...ISOLATED STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS THE SOUTHERN CONCHO VALLEY...EACH MOVING NORTHEAST AT 5 MPH. AT 725 PM CDT...THESE STORMS WERE LOCATED ON THE NORTHEAST SIDE OF SAN ANGELO...5 MILES NORTHWEST OF MERTZON...ALONG HIGHWAY 87 ABOUT 15 MILES NORTHWEST OF EDEN...10 MILES SOUTHWEST OF WATER VALLEY...AND NEAR VERIBEST. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH EACH OF THESE STORMS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 754 PM CDT MON MAY 29 2006 TXZ071>073-300130- TOM GREEN TX-CONCHO TX-IRION TX- 754 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR TOM GREEN...CONCHO AND IRION COUNTIES... AT 752 PM CDT...ISOLATED STRONG THUNDERSTORMS CONTINUED ACROSS THE SOUTHERN CONCHO VALLEY. THE STRONGEST STORMS WERE LOCATED JUST NORTH OF DOWNTOWN SAN ANGELO...JUST SOUTH AND WEST OF VERIBEST...AND 6 MILES NORTHWEST OF MERTZON. EACH OF THESE STORMS IS CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 50 MPH. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 12 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508012.